MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 26; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 26; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48811226
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the locking spring of the plate broke intra-op.The surgery was completed successfully with back-up plate.A surgical delay of 5-10 min was reported.No adverse consequences to the patient was reported.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported event was confirmed via visual inspection.It was reported that the deformed locking mechanism was noticed during final tightening of the locking mechanism and that the final tightening (solid) screwdriver was used as recommended by the surgical technique.Conclusion: it appears that the surgical technique was followed, so the potential causes may be: excessive torsional force/cantilever force applied.Screw not fully seated below spring-bar.Screw inserted outside of design range.Freehand method used to prepare/insert screws.Stripped screw head/screwdriver tip.However a definite root cause cannot be determined at this time.
 
Event or Problem Description

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 26
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8207848
Report Number0009617544-2019-00001
Device Sequence Number2745698
Product Code KWQ
UDI-Device Identifier07613252152170
UDI-Public07613252152170
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48811226
Device Lot Number184684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR